MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570890
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event of stent blocked/occluded.(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 02, 2017 that a wallflex biliary uncovered stent was implanted on (b)(6) 2016 as part of the (b)(6) trial.The patient had a history of ampullary cancer and was enrolled into group b palliative treatment of biliary strictures produced by malignant neoplasms prior to curative intent surgery; with or without neoadjuvant therapy.On (b)(6) 2016, an assessment of biliary obstructive symptoms was taken and reported jaundice, itching, dark urine, and pale stools.Liver function test was taken on (b)(6) 2016.Imaging (ercp, ct, and eus) and tissue diagnosis using fine needle aspiration (fna) was with a result of malignant neoplasm that is deemed resectable.An endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure was performed on (b)(6) 2016.During the stent placement procedure, a pancreatogram and biliary sphincterotomy were performed, and the study stent was implanted in a satisfactory manner.On (b)(6) 2016, due to diseases progression, the patient was transitioned to palliative management and will not undergo curative intent surgery.On (b)(6) 2017, the study stent was noted to be occluded due to tissue ingrowth.Biliary obstructive symptoms were obtained and reported as right upper quadrant pain, jaundice, and itching.On (b)(6) 2017, a biliary reintervention was performed and a non-bsc stent was placed.The study stent remains implanted.Also on (b)(6) 2017, the patient had a trans-hepatic biliary drainage placed due to disease progression.On (b)(6) 2017, a non-bsc stent was placed and on (b)(6) 2017 the trans-hepatic biliary drain was removed.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6361386
Report Number3005099803-2017-00439
Device Sequence Number10900539
Product Code FGE
UDI-Device Identifier08714729765332
UDI-Public(01)08714729765332(17)20180110(10)0018789370
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2018
Device Model NumberM00570890
Device Catalogue Number7089
Device Lot Number0018789370
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR